Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 38, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at May 31, 2008, 8:44 PM CDT for Labette County, Neosho County, Kansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2008, 8:44 PM CDT (01:44 UTC)
- Expired
- May 31, 2008, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 132 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 9:20 PM CDT | FUNNEL CLOUD | 1 Ne Parsons Tri City A, KS | PERSISTENT FUNNEL CLOUD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| May 31, 6:22 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 010144 TORICT KSC099-133-010215- /O.NEW.KICT.TO.W.0038.080601T0144Z-080601T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 844 PM CDT SAT MAY 31 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... NORTHERN LABETTE COUNTY IN SOUTHEAST KANSAS. SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS. * UNTIL 915 PM CDT. * AT 842 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR DENNIS...OR 6 MILES NORTHWEST OF PARSONS...MOVING EAST AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... DENNIS...GALESBURG...LABETTE...PARSONS...ST. PAUL...THAYER...SOUTH MOUND. THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. GOLFBALL SIZED HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3717 9507 3729 9551 3750 9552 3754 9509 TIME...MOT...LOC 0144Z 279DEG 20KT 3739 9535 $$ ES
2 follow-up statements
000
WWUS53 KICT 010157
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SAT MAY 31 2008
KSC099-133-010215-
/O.CON.KICT.TO.W.0038.000000T0000Z-080601T0215Z/
NEOSHO KS-LABETTE KS-
857 PM CDT SAT MAY 31 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN LABETTE AND
SOUTHEASTERN NEOSHO COUNTIES UNTIL 915 PM CDT...
AT 855 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR PARSONS...MOVING EAST AT 23 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHERN LABETTE AND
SOUTHEASTERN NEOSHO COUNTIES...INCLUDING THE TOWN OF PARSONS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3717 9507 3728 9540 3750 9537 3751 9508
3748 9507 3748 9509 3746 9509 3745 9507
3730 9508 3729 9507
TIME...MOT...LOC 0157Z 290DEG 20KT 3737 9527
$$
KRC000
WWUS53 KICT 010210
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SAT MAY 31 2008
KSC133-010220-
/O.CAN.KICT.TO.W.0038.000000T0000Z-080601T0215Z/
NEOSHO KS-
910 PM CDT SAT MAY 31 2008
...THE TORNADO WARNING FOR SOUTHEASTERN NEOSHO COUNTY HAS BEEN
CANCELLED...
AT 908 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
SOUTHEASTERN KANSAS.
LAT...LON 3717 9507 3730 9534 3738 9530 3738 9516
3737 9508 3730 9508 3729 9507
TIME...MOT...LOC 0210Z 303DEG 19KT 3731 9522
$$
KSC099-010215-
/O.CON.KICT.TO.W.0038.000000T0000Z-080601T0215Z/
LABETTE KS-
910 PM CDT SAT MAY 31 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN LABETTE
COUNTY UNTIL 915 PM CDT...
AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR PARSONS...MOVING SOUTHEAST AT 22 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN LABETTE
COUNTY...INCLUDING THE TOWNS OF PARSONS AND LABETTE.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3717 9507 3730 9534 3738 9530 3738 9516
3737 9508 3730 9508 3729 9507
TIME...MOT...LOC 0210Z 303DEG 19KT 3731 9522
$$
KRCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 31, 6:39 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 31, 6:39 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT SAT MAY 31 2008 .UPDATE... .AVIATION... FOR THE 00Z TAF SUITE. CONVECTION BEGINNING TO DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST KS THIS EVENING...AND EXPECT THIS CONVECTION TO DRIFT TOWARDS KCNU AS THE EVENING PROGRESSES. SO WILL CARRY SOME VCTS IN THIS AREA FROM 02-06Z/SUN. FOCUS THEN SHIFTS TO NOCTURNAL CONVECTION THREAT OVER SOUTH CENTRAL KS AFTER 08Z/SUN. THIS CONVECTION CHANCE WILL BE PRIMARILY OVER THE KICT/KHUT SITES INITIALLY. SO HAVE INCLUDED A TEMPO GROUP FOR THIS THREAT WITH SOME MVFR CEILINGS IN AND NEAR THE TSRA. EXPECT THIS CONVECTION TO SLOWLY SHIFT EAST INTO SOUTHEAST KS BY 18Z...SO WILL ADD ANOTHER VCTS GROUP FOR KCNU DURING THE DAY ON SUNDAY. KETCHAM && .PREV DISCUSSION... /ISSUED 253 PM CDT SAT MAY 31 2008/ DISCUSSION... FORECAST CONCERNS...HEAVY RAINFALL/SEVERE WEATHER POTENTIAL WITH ANOTHER MCS TONIGHT INTO SUNDAY MORNING... COULD BE A REPEAT PERFORMANCE TONIGHT INTO SUNDAY MORNING WITH ANOTHER SEVERE EPISODE OF VERY LARGE HAIL AND LOCALLY HEAVY RAINFALL. VERY UNSTABLE ELEVATED CAPES GREATER THAN 2200 J/KG ROOTED AROUND 800 MB WILL FOCUS ALONG FRONT FROM SOUTHWEST INTO SOUTH CENTRAL KANSAS. THE GFS/NAM AGAIN SHOW FOCUSED LIFT UP THRU 700MB WITHIN THIS ZONE INTO WEST CENTRAL KANSAS...WHERE THE LATE NIGHT CONVECTION SHOULD ORIGINATE. THE STEERING FLOW WOULD THEN TAKE THIS SOUTHEAST ACROSS MUCH OF THE FORECAST AREA SOUTH OF I-70 INTO THE EARLY MORNING HOURS OF SUNDAY. THE STRONG DEEP LAYER SHEAR AND VERY UNSTABLE ELEVATED AIRMASS WILL SUPPORT ROTATING STORMS WITH POTENTIALLY VERY LARGE HAIL AGAIN. SOME BACK BUILDING AND REPEAT/TRAINING ECHOES EXPECTED AGAIN...WHICH WILL ALSO PROMOTE HEAVY RAINFALL OVER SOME OF THE SAME AREAS FROM LAST NIGHT. FLASH FLOOD GUIDANCE IS RATHER LOW AND WILL HOIST A FLOOD WATCH FOR AREAS SOUTH OF I-70 UNTIL 21Z SUNDAY. SIMILAR TO THIS MORNING...THE NOCTURNAL CONVECTION WILL SHIFT INTO PRIMARILY SOUTHEAST KANSAS BY LATE MORNING ON SUNDAY...BEFORE WEAKENING OR SHIFTING SOUTHEAST OF THE AREA. WITH THE EXPECTED MCS AND REMNANT DEBRI POSSIBLY LASTING A BIT LONGER INTO SUNDAY...HAVE CONTINUED TO CUT MAX TEMPS BACK A BIT MORE...ESPECIALLY SOUTHEAST KANSAS. ANOTHER NOCTURNAL/EARLY MORNING MCS COULD AGAIN EVOLVE FURTHER NORTH ON SUNDAY NIGHT/MONDAY MORNING AS FRONT BEGINS TO LIFT NORTH...ORIGINATING AND AFFECTING PRIMARILY CENTRAL KANSAS BEFORE SHIFTING EAST INTO THE MISSOURI VALLEY. OUTSIDE OF THE LARGER NOCTURNAL EVENTS...SOME LATE DAY SEVERE CONVECTION IS ALSO POSSIBLE ON SUNDAY EVENING...THOUGH MODE AND INITIATION WILL BE PREDICATED ON MESO EFFECTS OF PRIOR CONVECTION AND LOW LEVEL BOUNDARIES IN THE AREA. OTHERWISE...TEMPS LOOK TO WARM MORE NOTICEABLY BY MONDAY AFTERNOON ACROSS SOUTH CENTRAL KANSAS...WITH CAPPING INVERSION EXPECTED TO LIMIT CONVECTIVE CHANCES INTO MONDAY NIGHT. WITH FOCUS ON THE POTENTIAL FOR MORE SIGNIFICANT WEATHER IN THE SHORT TERM...LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST. THE MEDIUM RANGE CONTINUES TO SHOW A RATHER DEEP UPPER TROF MOVING FROM THE ROCKIES INTO THE PLAINS ON THURSDAY...WHICH MAY PROVIDE RELATIVELY BETTER CHANCES FOR STORMS/SEVERE WEATHER AGAIN BY THEN. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 82 66 91 / 60 60 50 50 HUTCHINSON 63 82 64 90 / 60 50 60 60 NEWTON 63 81 64 89 / 60 50 60 60 ELDORADO 63 80 65 89 / 60 60 60 60 WINFIELD-KWLD 64 83 66 91 / 60 60 40 40 RUSSELL 60 83 62 89 / 40 30 60 60 GREAT BEND 61 82 62 90 / 50 30 60 60 SALINA 61 84 63 88 / 30 30 60 60 MCPHERSON 62 83 63 89 / 50 50 60 60 COFFEYVILLE 64 81 67 89 / 60 60 40 40 CHANUTE 63 80 66 87 / 60 60 50 50 IOLA 62 81 66 86 / 40 50 60 60 PARSONS-KPPF 64 80 66 89 / 60 60 40 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ047-050>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, May 31, 4:49 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 449 PM CDT SAT MAY 31 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 449 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ANOTHER CLUSTER OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS THE AREA BY LATE THIS EVENING...AND AFFECT MUCH OF THE AREA OVERNIGHT. THE GREATEST RISK FOR VERY LARGE HAIL...UP TO BASEBALL SIZE AND LOCALLY DAMAGING WINDS TO 70 MPH...WILL AFFECT AREAS SOUTH OF A GREAT BEND TO MCPHERSON TO IOLA LINE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED IN THIS AREA...WHICH MAY RESULT IN LOW-LAND FLOODING. THERE IS ALSO THE POSSIBILITY OF A BRIEF TORNADO BEFORE MIDNIGHT...MAINLY FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WITH VERY LARGE HAIL AND HEAVY RAINFALL MAY LINGER ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH SUNDAY MORNING. OTHERWISE...THERE WILL BE A CHANCE FOR ADDITIONAL STORMS...SOME POSSIBLY SEVERE...ACROSS THE ENTIRE AREA BY SUNDAY EVENING INTO SUNDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN RISKS THOUGH A TORNADO WILL BE POSSIBLE FOR AREAS WEST OF THE KANSAS TURNPIKE ON SUNDAY EVENING. CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE AREA PERIODICALLY FOR MUCH OF NEXT WEEK. HOWEVER THE NEXT BEST CHANCE FOR SEVERE WEATHER LOOKS TO ARRIVE BY THURSDAY...AND PERHAPS CONTINUING INTO FRIDAY. PLEASE CHECK BACK FOR LATER OUTLOOKS AS DETAILS BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY BEFORE MIDNIGHT...FOR THE OKLAHOMA BORDER COUNTIES OF SOUTH CENTRAL AND SOUTHEAST KANSAS. SPOTTERS MAY BE NEEDED AGAIN ON SUNDAY EVENING ACROSS MUCH OF THE AREA. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, May 31, 3:12 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 11 W HAVEN 37.90N 97.98W
05/31/2008 E1.00 INCH RENO KS TRAINED SPOTTER
AN OBSERVER ESTIMATED NICKEL TO QUARTER SIZE HAIL ABOUT
11 MILES WEST OF HAVEN.
0422 AM HAIL 11 S HUTCHINSON 37.91N 97.91W
05/31/2008 E2.00 INCH RENO KS TRAINED SPOTTER
AN OBSERVER ESTIMATED VERY LARGE HAIL IN BETWEEN HEN EGG
AND TENNIS BALL SIZE.
0445 AM HAIL WEST WICHITA 37.69N 97.46W
05/31/2008 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS REPORTED AT 119TH STREET AND
PAWNEE
0445 AM HAIL WEST WICHITA 37.69N 97.46W
05/31/2008 E1.00 INCH SEDGWICK KS OFFICIAL NWS OBS
QUARTER SIZE HAIL WAS OCCURRING AT THE NATIONAL WEATHER
SERVICE IN WICHITA.
0448 AM HAIL WEST WICHITA 37.69N 97.46W
05/31/2008 E1.75 INCH SEDGWICK KS OFFICIAL NWS OBS
0448 AM HAIL WEST WICHITA 37.69N 97.46W
05/31/2008 M1.75 INCH SEDGWICK KS NWS EMPLOYEE
0503 AM HAIL 4 E CLEARWATER 37.51N 97.43W
05/31/2008 E2.00 INCH SEDGWICK KS TRAINED SPOTTER
0508 AM HAIL UDALL 37.39N 97.12W
05/31/2008 E1.00 INCH COWLEY KS LAW ENFORCEMENT
0511 AM TSTM WND GST 3 W PARK CITY 37.80N 97.38W
05/31/2008 E60.00 MPH SEDGWICK KS NWS EMPLOYEE
0513 AM HAIL 1 W MULVANE 37.48N 97.26W
05/31/2008 E1.50 INCH SEDGWICK KS LAW ENFORCEMENT
0529 AM HAIL 3 E ROSE HILL 37.57N 97.08W
05/31/2008 E1.00 INCH BUTLER KS TRAINED SPOTTER
0529 AM TSTM WND DMG 5 N DOWNTOWN WICHITA 37.76N 97.34W
05/31/2008 SEDGWICK KS PUBLIC
A PUBLIC CITIZEN REPORTED A SHED BLOWN DOWN AT THEIR
RESIDENCE.
0533 AM HAIL 1 E WINFIELD 37.27N 96.95W
05/31/2008 E2.50 INCH COWLEY KS EMERGENCY MNGR
0545 AM HAIL 4 NE UDALL 37.43N 97.07W
05/31/2008 E1.75 INCH COWLEY KS LAW ENFORCEMENT
0552 AM HAIL 4 SW DEXTER 37.14N 96.77W
05/31/2008 E1.75 INCH COWLEY KS TRAINED SPOTTER
0554 AM HAIL ROCK 37.44N 97.01W
05/31/2008 E1.25 INCH COWLEY KS EMERGENCY MNGR
0600 AM HAIL ROCK 37.44N 97.01W
05/31/2008 E1.00 INCH COWLEY KS CO-OP OBSERVER
0600 AM HAIL 4 ESE UDALL 37.37N 97.06W
05/31/2008 E1.50 INCH COWLEY KS TRAINED SPOTTER
0604 AM HAIL 2 S DEXTER 37.15N 96.72W
05/31/2008 E1.75 INCH COWLEY KS EMERGENCY MNGR
0607 AM HAIL 5 NE WINFIELD 37.32N 96.90W
05/31/2008 E2.75 INCH COWLEY KS EMERGENCY MNGR
HAIL IN THE TOWN OF NEW SALEM.
0615 AM HAIL 5 W ATLANTA 37.44N 96.86W
05/31/2008 E1.00 INCH COWLEY KS EMERGENCY MNGR
0615 AM HAIL DEXTER 37.18N 96.72W
05/31/2008 E2.75 INCH COWLEY KS EMERGENCY MNGR
0615 AM HAIL UDALL 37.39N 97.12W
05/31/2008 E1.00 INCH COWLEY KS EMERGENCY MNGR
0615 AM HAIL BURDEN 37.31N 96.75W
05/31/2008 E1.75 INCH COWLEY KS EMERGENCY MNGR
0620 AM HAIL BURDEN 37.31N 96.75W
05/31/2008 E1.75 INCH COWLEY KS EMERGENCY MNGR
HAIL COVERED HALF OF THE GROUND.
0626 AM HAIL 1 S BURDEN 37.30N 96.75W
05/31/2008 E2.75 INCH COWLEY KS TRAINED SPOTTER
0629 AM HAIL BURDEN 37.31N 96.75W
05/31/2008 E1.75 INCH COWLEY KS AMATEUR RADIO
HAIL COVERS THE GROUND.
0649 AM HAIL MID CONTINENT AIRPORT 37.66N 97.44W
05/31/2008 E0.88 INCH SEDGWICK KS NWS EMPLOYEE
0705 AM HAIL CEDAR VALE 37.11N 96.50W
05/31/2008 E2.50 INCH CHAUTAUQUA KS LAW ENFORCEMENT
0710 AM HAIL CHAUTAUQUA 37.02N 96.18W
05/31/2008 E2.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
0715 AM HAIL 11 WNW SEDAN 37.17N 96.38W
05/31/2008 E0.88 INCH CHAUTAUQUA KS TRAINED SPOTTER
0736 AM HAIL 7 NE PRETTY PRAIRIE 37.85N 97.94W
05/31/2008 E0.88 INCH RENO KS TRAINED SPOTTER
HAIL COVERS THE GROUND.
0740 AM HAIL 10 SSW HUTCHINSON 37.93N 97.98W
05/31/2008 E1.00 INCH RENO KS EMERGENCY MNGR
0740 AM HAIL CANEY 37.01N 95.93W
05/31/2008 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
0800 AM HAIL ATLANTA 37.44N 96.77W
05/31/2008 E0.75 INCH COWLEY KS TRAINED SPOTTER
0800 AM HAIL CANEY 37.01N 95.93W
05/31/2008 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
0800 AM HAIL 8 SW HAVEN 37.82N 97.88W
05/31/2008 E1.00 INCH RENO KS TRAINED SPOTTER
0831 AM HAIL WEST WICHITA 37.69N 97.46W
05/31/2008 E0.88 INCH SEDGWICK KS PUBLIC
NICKEL SIZE HAIL WAS REPORTED AT WEST AND CENTRAL IN WEST
WICHITA.
0834 AM HAIL DOWNTOWN WICHITA 37.69N 97.34W
05/31/2008 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
REPORTED NEAR THE INTERSECTION OF ELM AND BROADWAY.
0839 AM HAIL DOWNTOWN WICHITA 37.69N 97.34W
05/31/2008 E1.25 INCH SEDGWICK KS BROADCAST MEDIA
AT KSNW TV
0840 AM HAIL DOWNTOWN WICHITA 37.69N 97.34W
05/31/2008 E1.00 INCH SEDGWICK KS TRAINED SPOTTER
HAIL DOUGLAS AND GROVE STREET.
0840 AM HAIL WEST WICHITA 37.69N 97.46W
05/31/2008 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
KAKE TV 13TH AND WEST STREET.
0850 AM FLOOD 12 SE AUGUSTA 37.57N 96.82W
05/31/2008 BUTLER KS CO-OP OBSERVER
SECONDARY ROADS STARTING TO FLOOD IN THE SMILEYBERG AREA.
0853 AM HAIL 4 W CANEY 37.01N 96.00W
05/31/2008 E1.75 INCH CHAUTAUQUA KS COUNTY OFFICIAL
0900 AM HAIL 1 E ANDOVER 37.69N 97.12W
05/31/2008 E1.00 INCH BUTLER KS EMERGENCY MNGR
0909 AM HAIL AUGUSTA 37.69N 96.98W
05/31/2008 E0.50 INCH BUTLER KS TRAINED SPOTTER
0910 AM FLOOD COFFEYVILLE 37.04N 95.63W
05/31/2008 MONTGOMERY KS LAW ENFORCEMENT
SOME IN TOWN STREETS ARE STARTING TO FLOOD.
0948 AM HAIL HAVANA 37.09N 95.94W
05/31/2008 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
0950 AM HAIL TYRO 37.04N 95.82W
05/31/2008 E1.00 INCH MONTGOMERY KS LAW ENFORCEMENT
1005 AM FLOOD COFFEYVILLE 37.04N 95.63W
05/31/2008 MONTGOMERY KS TRAINED SPOTTER
STREET FLOODING IN CITY. HEAVY RAIN AND SOME PEA SIZE
HAIL.
1010 AM HAIL COFFEYVILLE 37.04N 95.63W
05/31/2008 E0.75 INCH MONTGOMERY KS TRAINED SPOTTER
1016 AM FLOOD 3 SSW DOWNTOWN WICHITA 37.65N 97.36W
05/31/2008 SEDGWICK KS LAW ENFORCEMENT
HIGH WATER NEAR THE INTERSECTION OF MERIDIAN AND ORIENT
HAS MADE THE AREA IMPASSABLE.
1021 AM HEAVY RAIN COFFEYVILLE 37.04N 95.63W
05/31/2008 M2.27 INCH MONTGOMERY KS CO-OP OBSERVER
SOME PEA SIZE HAIL WITH HEAVY RAIN THIS MORNING.
&&
KEDLocal storm report, May 31, 4:15 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT SAT MAY 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 4 S DEXTER 37.12N 96.72W
05/31/2008 M4.25 INCH COWLEY KS EMERGENCY MNGR
&&
KEDSpecial weather statement, May 31, 6:03 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 603 PM CDT SAT MAY 31 2008 KSZ093-098-312330- CHAUTAUQUA-COWLEY- 603 PM CDT SAT MAY 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA AND COWLEY COUNTIES... AT 600 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHWEST OF CEDAR VALE...OR 24 MILES WEST OF SEDAN...AND MOVING NORTHEAST AT 25 MPH. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Special weather statement, May 31, 8:15 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 815 PM CDT SAT MAY 31 2008 KSZ095-096-010145- NEOSHO-WILSON- 815 PM CDT SAT MAY 31 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO AND WILSON COUNTIES... AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR THAYER...OR 12 MILES NORTHEAST OF NEODESHA AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZED HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS THUNDERSTORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE THUNDERSTORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 66 min |
| May 31, 8:33 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 57 min |
| May 31, 9:12 PM CDT | Tornado Warning | ICT | Labette, Montgomery, Neosho, Wilson | 63 min |
| May 31, 9:32 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 27 min |
| May 31, 9:34 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 56 min |
| May 31, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 60 min |
| May 31, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 17 min |
| May 31, 10:40 PM CDT | Areal Flood Warning | ICT | Labette, Neosho | 6 hr |
| May 31, 11:29 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 61 min |
| May 31, 11:48 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 57 min |
| Jun 1, 12:02 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 58 min |
| Jun 1, 12:30 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 41 min |
| Jun 1, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 43 min |
| Jun 1, 12:51 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 54 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 15 min |
| Jun 1, 1:23 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 41 min |
| Jun 1, 2:13 AM CDT | Areal Flood Warning | ICT | Wilson | 40 min |
| Jun 1, 2:36 AM CDT | Flash Flood Warning | ICT | Neosho, Wilson | 116 min |
| Jun 1, 4:40 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 5 hr |
| Jun 1, 5:37 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 63 min |
| Jun 1, 6:07 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 53 min |
| Jun 1, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 63 min |
| Jun 1, 6:33 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 19 min |
| Jun 1, 6:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Jun 1, 6:56 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| Jun 1, 7:12 AM CDT | Areal Flood Warning | ICT | Harper, Kingman, Sumner | 6 hr |
| Jun 1, 7:23 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Jun 1, 7:36 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Jun 1, 7:42 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 32 min |
| Jun 1, 7:51 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 23 min |
| Jun 1, 10:31 AM CDT | River Flood Warning | ICT | Cowley | 23 hr |
| Jun 1, 12:02 PM CDT | Areal Flood Warning | ICT | Wilson | 10 hr |
| Jun 1, 12:52 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Jun 1, 2:29 PM CDT | River Flood Warning | ICT | Labette, Neosho | 18 hr |
| Jun 1, 3:50 PM CDT | Flash Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 15 hr |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.